MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number IC8APT+220
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately one week after implantation of an intraocular lens (iol) into the right eye (od), the patient complained of poor visual quality and stated they were incapacitated in dim lighting or dusk conditions.Upon examination, the surgeon observed an area on the anterior surface of the lens within the central aperture noted as a scratch/opacity/glistening.Six weeks after implantation, the lens was exchanged for a different model iol due to unresolved intolerable visual disturbance and secondary nyctalopia.In the surgeon's opinion the most likely cause of the event was the patient being unable to adapt to dim light/light block from pinhole optics as well as possible secondary cause from scratching/opacity right in the center of the lens.Patient has a good prognosis of returning to 20/20 bscva.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The lens was returned for evaluation in five pieces.No scratches or opacification was observed in zone 1.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
IC-8 APTHERA IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key21012410
Report Number0001313525-2024-00190
Device Sequence Number8329307
Product Code POE
UDI-Device Identifier00813359020977
UDI-Public(01)00813359020977(17)280228(11)240229(10)BE-GA-24017
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P210005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC8APT+220
Device Catalogue Number82078-220
Device Lot NumberBE-GA-24017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLI-A1 INJECTOR, ENDOCOAT, PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale